4 ms·
> I tried medication but it gives me insomnia > and a racing heart. Try a lower dose. In particular, start at the minimum dose. If you are prescribed 20mg
by danneu 13y ago
> I tried medication but it gives me insomnia
> and a racing heart.
Try a lower dose. In particular, start at the minimum dose.
If you are prescribed 20mg Adderall XR or 50mg Vyvanse (or equivalent), then that's an insane first-timer dose.
Pills have risks and side-effects for sure. But so does making zero progress on your ambitions in life.
Maybe you can find something less harsh: http://www.gwern.net/Nootropics http://www.gwern.net/Nootropics
- GuiA 13y agoThere are also non-stimulant drugs for ADHD which could maybe work for OP: http://en.wikipedia.org/wiki/Atomoxetine http://en.wikipedia.org/wiki/Atomoxetine
- pasbesoin 13y agoMom's in the medical field. She attended a seminar led by a psychologist/psychiatrist husband/wife team. The husband found, as an adult, that he did benefit from the medication (Adderall), but at a much lower dose than is considered typical. 2.5 mg, IIRC. Apparently, some people are more sensitive -- or, whatever term you want to use -- to the medication; for them, a "standard" dose is too much. If you still have some tablets left and are unsure how your doctor might receive such a notion, you could use a pill cutter to create your own lower dose. If/As you've already been prescribed a higher dose, and given that the medication is not essential to life function and you've already safely been able to discontinue that higher dose, I don't see how trying a lower dose would present any additional risk. However, I'm not a doctor, you should talk to your doctor, etc. Just... some of them seem to be pretty narrow-minded including about the possible efficacy of lower doses.
- pasbesoin 13y agoP.S. It really would be best to discuss it with your doctor. And as for my scenario with the pill cutter (again, preferably with the doctor's knowledge): That will only work with "instant release" forms, where there is no delayed release mechanism. Cutting a delayed release tablet can partially or totally defeat the delayed release design/mechanism, resulting in a spike in absorption that is undesigned and that may present a health risk.
- throwaway_anon 13y agoI was prescribed 10 mg in the beginning but I requested the doc to increase it to 30 mg. I thought higher dose helps. Then the side effects started showing. I will ask for lower dosage.
- throwaway_anon 13y agoUPDATE: I went for medication again and decreased the dosage from 30 mg to 20 mg and I feel the possibility of my life turning around. I am more productive. Thanks for the advice.